Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 413, NWS Tulsa, OK

August 10, 20094 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2009, 7:24 PM CDT for 4 counties in Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 7:24 PM CDT (00:24 UTC)
Expired
Aug 10, 2009, 8:00 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:30 PM CDTTSTM WND DMGHenryetta, OKISOLATED POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 110024
SVRTSA
OKC091-101-107-111-110100-
/O.NEW.KTSA.SV.W.0413.090811T0024Z-090811T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  EASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  WESTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 800 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WILSON TO PHAROAH TO BEARDEN...MOVING EAST AT 20   
MPH. THE STRONGEST STORM WAS LOCATED JUST WEST OF HENRYETTA. 

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WILSON...
  CLEARVIEW...PHAROAH...SCHULTER...HENRYETTA...DEWAR...WELEETKA...
  GRAYSON...HOFFMAN...OKTAHA...COUNCIL HILL...STIDHAM...VIVIAN...
  RAIFORD AND HANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3550 9621 3560 9617 3558 9546 3533 9563
      3516 9597 3529 9599 3529 9644 3543 9644
TIME...MOT...LOC 0023Z 286DEG 19KT 3557 9603 3546 9609
          3534 9635

$$
2 follow-up statements
000 
WWUS54 KTSA 110046
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT MON AUG 10 2009

OKC091-101-107-111-110100-
/O.CON.KTSA.SV.W.0413.000000T0000Z-090811T0100Z/
OKMULGEE OK-MUSKOGEE OK-OKFUSKEE OK-MCINTOSH OK-
746 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN MCINTOSH...SOUTHEASTERN OKFUSKEE...WESTERN MUSKOGEE AND
SOUTHEASTERN OKMULGEE COUNTIES...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAYSON TO DEWAR TO CLEARVIEW...MOVING EAST AT 30 MPH.

THE STRONGEST STORM WAS LOCATED JUST SOUTHWEST OF SCHULTER.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAYSON...
PHAROAH...HOFFMAN...CLEARVIEW...HENRYETTA...HITCHITA...WELEETKA...
OKTAHA...COUNCIL HILL...PIERCE...STIDHAM...VIVIAN...RAIFORD...
VERNON...HANNA AND SCHULTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3538 9644 3549 9612 3559 9597 3558 9546
      3533 9563 3516 9597 3529 9599 3529 9644
TIME...MOT...LOC 0045Z 281DEG 25KT 3556 9583 3547 9591
          3541 9625

$$
000 
WWUS54 KTSA 110055
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT MON AUG 10 2009

OKC091-101-107-111-110105-
/O.EXP.KTSA.SV.W.0413.000000T0000Z-090811T0100Z/
OKMULGEE OK-MUSKOGEE OK-OKFUSKEE OK-MCINTOSH OK-
755 PM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCINTOSH...
SOUTHEASTERN OKFUSKEE...WESTERN MUSKOGEE AND SOUTHEASTERN OKMULGEE
COUNTIES EXPIRES AT 800 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE 
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. 

LAT...LON 3538 9644 3549 9612 3559 9597 3558 9546
      3533 9563 3516 9597 3529 9599 3529 9644
TIME...MOT...LOC 0055Z 286DEG 29KT 3552 9572 3543 9580
          3537 9614

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:40 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 10, 6:40 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON AUG 10 2009

...AVIATION...

.DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT
MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY IN THE
TUL/RVS AREAS WHERE GUSTY WINDS TO 40 KTS AND MVFR CONDITIONS WILL
BE POSSIBLE IN THE HEAVIER DOWNPOURS.  THUNDERSTORM COMPLEX
SHOULD BEGIN TO SLOWLY WEAKEN OVERNIGHT AS ACTIVITY PUSHES EAST
SOUTHEAST...POSSIBLY MOVING INTO THE MLC/FSM AREAS LATER TONIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...12
Hazardous weather outlook, Aug 10, 7:00 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT MON AUG 10 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
700 PM CDT MON AUG 10 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NIL.

SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTH OF INTERSTATE 40.

FLASH FLOOD.
RISK...LIMITED.
AREA...NORTH OF INTERSTATE 40.
ONSET...ONGOING.

HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
A MYRIAD OF OUTFLOW BOUNDARIES ARE ACTING ON STRONG INTSTABILITY
TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS PRIMARILY NORTHEAST
OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS THIS EVENING.  THE
SHEAR IS RELATIVELY WEAK SO THE THUNDERSTORMS ARE OF A PULSE TO
WEAKLY ORGANIZED MULTICELL CHARACTER.  DAMAGING WINDS WILL CONTINUE
TO BE PRIMARY RISK BUT SOME HAIL WILL CONTINUE TO BE POSSIBLE AS
WELL.

THE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAIN RESULTING IN
LOCALIZED FLASH FLOODING.  IF THE THUNDERSTORMS ORGANIZE
MORE AS A COLD FRONT MOVE SOUTH INTO THE AREA FROM SOUTHERN KANSAS.
FLASH FLOODING COULD BE MORE WIDESPREAD.

THE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO SPREAD SOUTH OVERNIGHT.
AS THE NIGHT PROGRESSES THE RISK FOR SEVERE THUNDERSTORMS SHOULD
DECREASE BUT THE RISK OF FLASH FLOODING WILL LIKELY INCREASE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA
TUESDAY.  THUNDERSTORMS WILL LIKELY BE ONGOING AS THE MORNING
BEGINS.  FLASH FLOODING MAY STILL BE A RISK.  THE THUNDERSTORMS
ARE EXPECTED TO END FROM THE NORTH DURING THE DAY OR TUESDAY
NIGHT.

DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE UPCOMING WEEK
AS HIGH PRESSURE AT THE SURFACE AND ALOFT DOMINATE THE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 10, 6:29 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT MON AUG 10 2009

OKZ064>066-071-110000-
CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
629 PM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN OKMULGEE AND SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 625 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM
OUTFLOW WINDS MOVING SOUTH AND SOUTHWEST THROUGH CREEK
OKFUSKEE AND OKMULGEE COUNTIES. THESE WINDS WILL BE IN THE
40 TO 50 MILE AN HOUR RANGE...AND MAY BRING DOWN SMALL TREE
LIMBS.

LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH.
..CASTLE...BOLEY...MASON...OKFUSKEE...WELTY...HENRYETTA...BRYANT...DE
WAR...SCHULTER...BRISTOW...MILFAY...SLICK...DEPEW AND SHAMROCK.

LAT...LON 3594 9662 3599 9633 3542 9588 3529 9598
      3529 9635 3530 9644 3545 9644 3545 9647
      3542 9649 3542 9651 3566 9662
TIME...MOT...LOC 2325Z 078DEG 15KT 3597 9649 3585 9644
          3575 9628 3564 9619 3555 9615 3552 9603
          3552 9586
Local storm report, Aug 10, 6:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FLASH FLOOD      MANNFORD                36.13N 96.35W
08/10/2009                   CREEK              OK   BROADCAST MEDIA

            MINOR FLOODING ON ROADWAYS

&&

PBS
Special weather statement, Aug 10, 6:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT MON AUG 10 2009

OKZ066-110015-
OKMULGEE OK-
649 PM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OKMULGEE

AT 647 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
10 MILES IN DIAMETER LOCATED OVER OKMULGEE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OKMULGEE...MORRIS AND ERAM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH...ALONG WITH TORRENTIAL RAIN.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING. MOTORISTS SHOULD USE EXTREME
CAUTION IF DRIVING THROUGH THIS THUNDERSTORM...DUE TO LOW
VISIBILITIES AND WATER ON THE ROADS.

LAT...LON 3569 9612 3574 9575 3573 9572 3556 9571
      3555 9579 3556 9582 3555 9582 3554 9608
TIME...MOT...LOC 2347Z 263DEG 17KT 3563 9595
Local storm report, Aug 10, 6:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     BRISTOW                 35.83N 96.39W
08/10/2009                   CREEK              OK   CO-OP OBSERVER

            TREE LIMB OF 4-6 INCHES IN DIAMETER CAME DOWN ON POWER
            LINE, PRODUCING A STRUCTURAL FIRE AT 1ST AND MAIN.

&&

PBS
Local storm report, Aug 10, 6:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             OKMULGEE                35.62N 95.96W
08/10/2009  E0.88 INCH       OKMULGEE           OK   AMATEUR RADIO

&&

PBS
Special weather statement, Aug 10, 7:14 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT MON AUG 10 2009

ARZ020-110045-
FRANKLIN AR-
714 PM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     EASTERN FRANKLIN

AT 713 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DENNING...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...DENNING...ALTUS AND
WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH...ALONG WITH VERY HEAVY RAIN. MOTORISTS SHOULD USE EXTREME
CAUTION IF DRIVING THROUGH THIS THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3537 9372 3537 9375 3539 9379 3532 9380
      3532 9386 3547 9388 3554 9370 3548 9369
      3538 9369
TIME...MOT...LOC 0013Z 231DEG 2KT 3541 9377

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:09 PM CDTAreal Flood AdvisoryTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner3 hr
Aug 10, 8:41 PM CDTSpecial Weather StatementTSAHaskell, Muskogee, Pittsburg64 min
Aug 10, 9:16 PM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Sequoyah74 min
Aug 10, 9:56 PM CDTSpecial Weather StatementTSAOsage, Washington49 min
Aug 10, 10:15 PM CDTSpecial Weather StatementTSARogers, Tulsa, Washington45 min
Aug 10, 10:36 PM CDTSpecial Weather StatementTSALeFlore39 min
Aug 10, 11:44 PM CDTSpecial Weather StatementTSAMcIntosh, Okfuskee, Okmulgee61 min
Aug 11, 1:11 AM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh, Pittsburg64 min
Aug 11, 2:01 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pushmataha59 min
Aug 11, 2:54 AM CDTSpecial Weather StatementTSAChoctaw, LeFlore66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.